Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 25, 2008, 1:52 AM CDT for Fremont County, Page County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 1:52 AM CDT (06:52 UTC)
- Expired
- Apr 25, 2008, 2:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Fremont County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:07 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 25, 1:13 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:45 PM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, Apr 24, 2:45 PM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT THU APR 24 2008 .DISCUSSION... THUNDERSTORM CHANCES/STRENGTH TONIGHT WILL BE MAIN FORECAST CONCERN INITIALLY THEN TEMPERATURES THROUGH THE SHORT TERM. EXTENSIVE CLOUD COVER HAS REMAINED IN PLACE ACROSS THE EASTERN HALF OF NEBRASKA AND KANSAS INTO WESTERN IOWA SO FAR TODAY. CONVECTION HAS BEEN LIMITED TO ALONG THE NORTHEAST NEBRASKA BORDER INTO SOUTHEAST SOUTH DAKOTA. A COLD FRONT EXTENDED FROM NORTHWEST MINNESOTA THROUGH EASTERN SOUTH DAKOTA INTO NORTHWEST NEBRASKA AT 18Z. MODELS SIMILAR IN LIFTING LOW PRESSURE OVER COLORADO NORTHEAST ALONG THE FRONT TONIGHT WITH MAIN PERIOD OF CONVECTION LATE TONIGHT AS FRONT MOVES SLOWLY ACROSS EASTERN NEBRASKA AND UPPER WAVE MOVES INTO THE CENTRAL PLAINS. FORECAST SOUNDINGS SUGGEST ABUNDANT MOISTURE AVAILABLE WITH PW AROUND 1.5 INCHES. HEAVY RAIN LIKELY OVERNIGHT BUT WITH FFG VALUES GENERALLY AROUND 2 INCHES OR BETTER WILL FOREGO ANY HEADLINES AT THIS TIME. SYSTEM PROGGED TO BE EAST OF THE AREA FRIDAY MORNING BUT SOME SHOWERS EXPECTED THROUGH MOST OF THE DAY AS THE UPPER WAVE MOVES ACROSS. ANOTHER WAVE FOLLOWS ON SATURDAY WITH NEXT CHANCE OF PRECIP FOR THE AREA. TEMPERATURES STAY ON THE COOL SIDE THROUGH MOST OF THE SHORT TERM PERIOD AS UPPER FLOW AMPLIFIES AND LARGE TROUGH DEVELOPS OVER THE MIDDLE OF THE COUNTRY. FROST POTENTIAL FOR PARTS OF THE AREA SATURDAY MORNING DEPENDING ON EXTENT OF CLOUDS BETWEEN THE TWO UPPER WAVES. IN THE EXTENDED...PATTERN LOOKS TO REMAIN ACTIVE AS ANOTHER STRONG UPPER SYSTEM INDICATED FOR LATE NEXT WEEK...ALTHOUGH MODEL DIFFERENCES LEAD TOWARD LOW CONFIDENCE ON SPECIFICS. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK FORECAST THROUGH 25/18Z. CDFNT FM NCNTRL NEBRASKA INTO NWRN KS IS EXPECTED TO EXTD FM NWRN IA TO LOW PRES OVR NCNTRL/NERN KS BY 06Z. WIDESPREAD MVFR CIGS WITH AREAS OF IFR CIGS EXTENDED AHEAD OF FRONT. SOME MIXING COULD LIFT CIGS ABV MVFR CATEGORY LATE THIS AFTN ALONG AND E OF MO RIVER WITH LOWEST CIGS ALONG WITH PSBL DRIZZLE STRETCHING FM OLU-OFK VCNTY. ALTHOUGH THERE IS A RISK OF TSTMS AT TAF SITES THROUGH 03Z...BEST CHCS APPEAR TO COVER PD FM 03Z-09Z. STORMS DURING THIS TIME PD COULD CONTAIN GUSTY WINDS AND HAIL...SPCLY ALONG AND S OF INTERSTATE 80. LOW AND CDFNT SHOULD PASS THROUGH LNK/OMA IN 06Z-09Z PD WITH WINDS SHIFTING TO NNW AND INCREASING BEHIND IT. MVFR CIGS WILL LIKELY CONT BEHIND FRONT THROUGH 25/18Z ALONG WITH GUSTY NW SFC WINDS AND PATCHY RAIN SHOWERS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/CHERMOK
Hazardous weather outlook, Apr 24, 8:55 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 PM CDT THU APR 24 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251600- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 855 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. IN ADDITION...ANY OF THE STORMS COULD PRODUCE AREAS OF HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST INTO THE REGION OVERNIGHT. THIS IS AHEAD OF LOW PRESSURE FORECAST TO DEEPEN ALONG THE KANSAS AND COLORADO BORDER. THE SEVERE THREAT IS EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. GRIFFIS
In the hours before
Local storm report, Apr 24, 11:04 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1104 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL 3 S ODELL 40.01N 96.80W
04/24/2008 M0.75 INCH GAGE NE TRAINED SPOTTER
&&
JKLISHLocal storm report, Apr 24, 11:08 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL ODELL 40.05N 96.80W
04/24/2008 E0.75 INCH GAGE NE TRAINED SPOTTER
&&
JKLISHLocal storm report, Apr 24, 11:26 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BEATRICE 40.27N 96.75W
04/24/2008 E0.75 INCH GAGE NE PUBLIC
&&
BGLocal storm report, Apr 25, 12:21 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1221 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL STEELE CITY 40.04N 97.02W
04/25/2008 E0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
JKLISHLocal storm report, Apr 25, 1:16 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
116 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL TECUMSEH 40.37N 96.19W
04/25/2008 E0.75 INCH JOHNSON NE LAW ENFORCEMENT
&&
JKLISHLocal storm report, Apr 25, 1:28 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
128 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 8 S NEBRASKA CITY 40.56N 95.86W
04/25/2008 E1.00 INCH OTOE NE EMERGENCY MNGR
&&
BGThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
| Apr 24, 11:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| Apr 24, 11:28 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 47 min |
| Apr 24, 11:33 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 42 min |
| Apr 25, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
| Apr 25, 12:15 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee | 45 min |
| Apr 25, 12:34 AM CDT | Tornado Warning | OAX | Johnson | 26 min |
| Apr 25, 12:41 AM CDT | Tornado Warning | OAX | Johnson, Nemaha | 34 min |
| Apr 25, 1:13 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe, Richardson | 19 min |
| Apr 25, 1:23 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 52 min |
| Apr 25, 1:24 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Apr 25, 1:46 AM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 3 hr |
| Apr 25, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee | 27 min |
| Apr 25, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 62 min |
| Apr 25, 8:47 AM CDT | River Flood Warning | OAX | Gage | 7 hr |
| Apr 25, 9:55 AM CDT | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 3 more | 6 hr |
| Apr 25, 10:32 AM CDT | Areal Flood Warning | OAX | Johnson, Pawnee | 8 hr |
| Apr 25, 2:10 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.